question-icon

Suggest treatment for tremors in hand

default
Posted on Wed, 23 Jul 2014
Question: I am 33 yr old male . recently I visited a neurologist for tremor in hand ( during writing only) and used to feel extremely tired , had put on weight , had sensitivity to cold. TSH result gave 7.22 . I was diagnosed with 1. hypothyroid and 2. writers cramp .
I am taking thyronorm that is working fine ..
but for tremor I was given 1. Lonazep .25mg twice 2. Benfomet plus once 3. Tivastal LA 1/2 at night.
it showed immediate result , but after 10 days of course when I stopped , I started feeling more nervous and a bit irritated , my hand tremors were back . please help , or suggest alternate medications
doctor
Answered by Dr. Sudhir Kumar (39 minutes later)
Brief Answer:
Medications should be continued longer.

Detailed Answer:
Hi Mr XXXXXXX

Thank you for posting your query.

I have noted your symptoms and the fact that they recurred after stopping the medications.

I feel you should continue medications for longer period, at least 4-6 weeks.

You may restart Lonazep (clonazepam) 0.25 mg at night and NUROKIND PLUS (vitamin supplements) once daily in morning. Continue for one month and review.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (56 minutes later)
thanks for your reply sir

sir is Lonazep a habit forming drug ? because I felt withdrawal symptomps after completing 10 days course . How long can i continue it safely ?

Sir I want to know why hand tremor during writing occurs . My handwriting used to be very good and I was good at sketching , painting , 3D modeling and played guitar well . now I cant . I cannot connect aphabets properly (for ex. d e e p a k) and my hand tremble and become rigid while writing .

Sir I would like to know about beta blockers too , if it is relevent for my case .


doctor
Answered by Dr. Sudhir Kumar (19 minutes later)
Brief Answer:
In short duration, not habit forming.

Detailed Answer:
Thank you for getting back.

Lonazep in short duration of 1-2 months is not habit forming. However, if used for 3 months or longer, it may be habit forming.

Beta blockers such as propranolol are also helpful in some cases of writer's cramp or tremors.

In most severe cases, botox injection may be needed.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6224 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for tremors in hand

Brief Answer: Medications should be continued longer. Detailed Answer: Hi Mr XXXXXXX Thank you for posting your query. I have noted your symptoms and the fact that they recurred after stopping the medications. I feel you should continue medications for longer period, at least 4-6 weeks. You may restart Lonazep (clonazepam) 0.25 mg at night and NUROKIND PLUS (vitamin supplements) once daily in morning. Continue for one month and review. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/